Alert archive / Missouri / Freeze Warnings in 2019
Freeze Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Oct 11, 2019, 3:09 AM CDT for 37 counties in Missouri; 7 counties in Kansas. It took effect at Oct 12, 2019, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2019, 3:09 AM CDT (08:09 UTC)
- In effect from
- Oct 12, 2019, 12:00 AM CDT
- Expired
- Oct 12, 2019, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Kansas City, MO
All 44 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 84 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
227 WWUS73 KEAX 110809 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 309 AM CDT Fri Oct 11 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>024-028>031-037-043- 112100- /O.UPG.KEAX.FZ.A.0001.191012T0300Z-191012T1400Z/ /O.NEW.KEAX.FZ.W.0002.191012T0500Z-191012T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Platte-Clay-Ray- Carroll-Jackson-Cass- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Belton, Raymore, Harrisonville, and Pleasant Hill 309 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of east central and northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ025-032-033-038>040-044>046-053-054-112100- /O.NEW.KEAX.FZ.W.0002.191012T0500Z-191012T1400Z/ Macon-Chariton-Randolph-Lafayette-Saline-Howard-Johnson MO-Pettis- Cooper-Bates-Henry- Including the cities of Macon, La Plata, Salisbury, Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 309 AM CDT Fri Oct 11 2019 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of central, north central and west central Missouri. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
794 WWUS73 KEAX 111936 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 236 PM CDT Fri Oct 11 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121400- /O.CON.KEAX.FZ.W.0002.191012T0500Z-191012T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 236 PM CDT Fri Oct 11 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of east central and northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
953 WWUS73 KEAX 120806 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 306 AM CDT Sat Oct 12 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-121400- /O.CON.KEAX.FZ.W.0002.000000T0000Z-191012T1400Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte- Johnson KS-Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer- Putnam-Schuyler-Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair- Buchanan-Clinton-Caldwell-Livingston-Linn MO-Macon-Platte-Clay- Ray-Carroll-Chariton-Randolph-Jackson-Lafayette-Saline-Howard- Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Atchison, Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, La Plata, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 306 AM CDT Sat Oct 12 2019 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30 degrees expected. * WHERE...Portions of east central and northeast Kansas and north central, northeast, northwest and west central Missouri. * WHEN...From midnight tonight to 9 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Oct 10, 11:43 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Oct 10, 11:43 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1143 PM CDT Thu Oct 10 2019
.Discussion...
Issued at 201 PM CDT THU OCT 10 2019
For the remainder of the afternoon and early evening, isolated
strong to severe thunderstorms are possible across areas mainly
along and south of Highway 50 with the potential to produce
strong wind gusts, large hail, along with an isolated tornado
risk.
In the wake of showers and storms this morning, an instability axis
has begun to nose north into eastern Kansas and western Missouri
ahead of an approaching cold front. Despite initial capping, strong
moisture advection has helped to erode lingering CIN within a fairly
narrow corridor. Current MLCAPE values near 1500 J/kg will provide
ample support for organized convection to form ahead of the
approaching front within a moderately sheared environment. Best
placement for strong to severe storms is across eastern Kansas and
western Missouri through the mid afternoon, expanding further east
into central Missouri as the afternoon and evening progress. Backed
surface winds ahead of the westward cold front may induce low-level
rotation along the boundary, where LCL heights remain below 100 m.
The uncertainty with the extent of storm severity and associated
hazards remains with the spatial extent of the instability axis
and the timing of the frontal passage and attendant convergence.
Should everything line up accordingly, some storms may produce
hail up to half dollar size, in addition to strong wind gusts and
isolated tornadoes. The more favorable area for severe development
will remain south of the local area, though the southern counties
will need to be monitored as conditions unfold.
Upstream temperature trends behind the front have been about a 10 to
15 degree drop within a 30 minute to 1 hour period. Local afternoon
temps in the upper 60s to low 70s will take a notable drop this
evening, particularly overnight. Temperatures Friday morning will
dip into the low 30s across northwest Missouri and low 40s across
central Missouri. Increased surface winds behind the front will
minimize widespread frost concerns in northwest Missouri, though
frost development is possible in sheltered areas early Friday.
Sensitive vegetation will thus need to be protected beginning
tonight across northwest Missouri.
Daytime highs on Friday will only peak in the mid 40s across the
area, with clearing sky conditions expected by the mid-morning.
Clear skies and continued cold advection will help to bring more
widespread cold temperatures to the area Saturday morning. Temps
at or near freezing are expected across much of the area. A Freeze
Watch remains in effect Friday night through Saturday morning.
Cool and dry conditions will then continue through the remainder
of the weekend into the early work week.
&&
.Aviation...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1141 PM CDT THU OCT 10 2019
Expecting MVFR conditions to persist for another few hours before
gradual improvement through the morning. Expect VFR condtions for
the duration of most of the day into the night, with SKC
prevailing overnight tomorrow night.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Freeze Watch from Friday evening through Saturday morning for
KSZ025-057-060-102>105.
MO...Freeze Watch from Friday evening through Saturday morning for
MOZ001>008-011>017-020>024-028>031-037-043.
&&
Discussion...Welsh
Aviation...LeightonHazardous weather outlook, Oct 10, 4:57 AM CDT, 22 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 457 AM CDT Thu Oct 10 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 457 AM CDT Thu Oct 10 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight A strong cold front will produce strong to severe thunderstorms this afternoon the main threats will be hail and damaging winds the threat will taper off after sunset. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Much cooler air will settle into the area Friday and Saturday with temperatures near or at freezing Friday night and early Saturday in most areas. A Freeze Watch has been issued for Friday night and Saturday morning for Northern and Western Missouri including Eastern Kansas. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Freeze Warnings in Missouri, 2019Freeze Warnings in Kansas, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.